Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 19, 2016, 2:02 PM MST for Gila County, Navajo County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 2:02 PM MST (21:02 UTC)
- Expired
- Jul 19, 2016, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 116 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666
WGUS55 KFGZ 192102
FFWFGZ
AZC007-017-200100-
/O.NEW.KFGZ.FF.W.0010.160719T2102Z-160720T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
202 PM MST TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTH CENTRAL NAVAJO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 201 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH THE CEDAR CREEK DRAINAGE. THE DEBRIS FLOW CAN CONSIST
OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO...THE CEDAR CREEK
COMMUNITY...LONG TOM CANYON...CEDAR CANYON...AND US HIGHWAY 60 FROM
CARRIZO TO FORESTDALE.
&&
LAT...LON 3411 11007 3399 11006 3391 11013 3382 11024
3389 11022 3404 11023 3412 11017
$$
RB2 follow-up statements
343
WGUS75 KFGZ 192312
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
412 PM MST TUE JUL 19 2016
AZC007-017-200100-
/O.CON.KFGZ.FF.W.0010.000000T0000Z-160720T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-NAVAJO AZ-
412 PM MST TUE JUL 19 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR
EASTERN GILA AND SOUTH CENTRAL NAVAJO COUNTIES...
AT 409 PM MST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
CONTINUING TO MOVE INTO THE CEDAR CREEK FIRE SCAR AREA. RADAR
ESTIMATES THAT UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ALONG
THE NORTHERN PART OF FIRE SCAR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO...THE CEDAR CREEK
COMMUNITY...LONG TOM CANYON...CEDAR CANYON...AND US HIGHWAY 60 FROM
CARRIZO TO FORESTDALE.
&&
LAT...LON 3411 11007 3399 11006 3391 11013 3382 11024
3389 11022 3404 11023 3412 11017
$$
SUK845
WGUS75 KFGZ 200054
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
554 PM MST TUE JUL 19 2016
AZC007-017-200102-
/O.EXP.KFGZ.FF.W.0010.000000T0000Z-160720T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-NAVAJO AZ-
554 PM MST TUE JUL 19 2016
...THE FLASH FLOOD WARNING FOR EASTERN GILA AND SOUTH CENTRAL NAVAJO
COUNTIES WILL EXPIRE AT 600 PM MST...
THE HEAVY RAIN HAS ENDED. THE MAIN THREAT OF FLOODING HAS PASSED.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3411 11007 3399 11006 3391 11013 3382 11024
3389 11022 3404 11023 3412 11017
$$
SUKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:36 AM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 19, 9:36 AM MST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 936 AM MST TUE JUL 19 2016 .SYNOPSIS...Monsoon moisture will continue to bring a chance of showers and thundertorms through Thursday. Strong high pressure and drier air could result in a downturn in activity toward the end of the week. && .DISCUSSION...A wet Monsoon weather pattern continues as the subtropical ridge is in a favorable position for northward advection of moisture into Arizona. Expect good coverage for showers and thunderstorms with subtle changes in the location of the heavy rainfall from day to day. The morning forecast grids look good no updates. && .PREV DISCUSSION /242 AM MST/...A wide area of high pressure aloft remained centered over the Oklahoma/Kansas border. The models continue to promise little movement in this high pressure feature over the next few days. The position of the high is placing southerly flow over Arizona with not much change in the moisture profile through Thursday. Moving forward the distribution of showers and thunderstorms will remain very similar to Monday. Isolated heavy rain amounts of an inch or more and localized flooding will be possible. More generally, amounts in the trace to quarter inch category scattered about northern Arizona. From Friday onward...Models show the high pressure system centered over Oklahoma essentially splitting. The western portion of the high will migrate across Arizona and eventually become established over the western United States. If this pattern transpires it will open the door to an influx of drier air from the west. Forecast grids reflect a downturn in monsoon activity but moisture looks too entrenched for a complete shutdown in monsoon activity. We'll keep you updated. && .AVIATION...For the 18Z package...Primarily VFR conditions are expected for the next 24 hours with bkn cigs aoa 14kft msl. Look for sct-nmrs SHRA/TSRA between 17z-02z, especially over mountain areas. Brief MVFR/IFR conditions and gusty winds possible with stronger storms. Precipitation coverage decreasing after 02z Wed. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect another round of thunderstorms over the forecast area today and Wednesday. Storm motion will generally be from the south to north 5-10 mph. Thursday through Saturday...Scattered thunderstorms will persist across the area on Thursday. Drier air filtering into Arizona from the west will bring a decrease in thunderstorm activity on Friday and Saturday...with minimum RH's dropping back into the teens to the north and west of Flagstaff. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Bohlin/McCollum AVIATION...CLM FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 19, 2:41 AM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 AM MST TUE JUL 19 2016 AZZ004>018-037>040-200330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 241 AM MST TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM ACTIVITY WILL CONTINUE AT ABOUT THE SAME LEVEL THROUGH THURSDAY. THE MAIN THREAT WILL CONTINUE TO BE LOCALIZED FLOODING. DRIER AIR IS EXPECTED TO FILTER OVER ARIZONA STARTING FRIDAY WITH A DOWNTURN IN MONSOON ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 19, 1:16 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
116 PM MST TUE JUL 19 2016
AZZ016>018-192100-
EASTERN MOGOLLON RIM AZ-NORTHERN GILA COUNTY AZ-WHITE MOUNTAINS AZ-
116 PM MST TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILA AND SOUTHERN
NAVAJO COUNTIES UNTIL 200 PM MST...
AT 115 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CEDAR CREEK...OR 29 MILES SOUTHWEST OF SHOW LOW...MOVING NORTH
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CEDAR CREEK AROUND 130 PM MST.
CARRIZO AROUND 145 PM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3383 11032 3383 11037 3404 11030 3394 11003
3374 11022
TIME...MOT...LOC 2015Z 202DEG 15KT 3385 11028
RBSpecial weather statement, Jul 19, 1:58 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 158 PM MST TUE JUL 19 2016 AZZ010-192130- CHINLE VALLEY AZ- 158 PM MST TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APACHE COUNTY UNTIL 230 PM MST... AT 157 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF CHILCHINBITO...OR 22 MILES NORTHWEST OF CHINLE... MOVING NORTH NORTHEAST AROUND 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROUGH ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3635 10974 3641 10991 3667 10985 3656 10955 TIME...MOT...LOC 2057Z 200DEG 8KT 3643 10979 MOTTICE
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:08 PM MST | Areal Flood Advisory | FGZ | Navajo | 112 min |
| Jul 18, 5:29 PM MST | Special Weather Statement | FGZ | Apache | 46 min |
| Jul 18, 6:09 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 18, 7:12 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 19, 11:02 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 19, 11:33 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 19, 11:55 AM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 19, 12:51 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 19, 1:09 PM MST | Flash Flood Warning | FGZ | Gila | 2 hr |
| Jul 19, 1:16 PM MST | Special Weather Statement | FGZ | 44 min | |
| Jul 19, 1:40 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Jul 19, 1:58 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 19, 3:21 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 19, 4:00 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.